News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: don't have mental strength,and feel empty


 radio - Thu Jan 29, 2009 1:50 pm

I think i am having a problem with determination,and proposing what to do.I can not propose,and be determined to focus,to concentrate when i want to.When i say i want to focus i don't feel that push,that inner power do it,i almost don't feel anything,feel empty.It feels hard to concentrate when i propose to.And this goes to other things to.IF someone says" write an essay and i am sure you can".I can not get the push to do it,i feel emotionally numb,like i do not want it do it..When i say "let's do this"i don't feel the power ,the inner strenght to do it.I feel empty.I can get determined to focus and forget about all distractions.When i read a book and i want to focus,i don't concentrate at all,i feel mental slowness,nothing,like i am dead.Most of the time i can focus,but when i want to i can not to.The words seem like a stream with no meaning.Could this be depression?Could depression prevent me to be more determined,focuse .I know may say it is underlaying anxiety but i want to defeat this problem regarding concentration,and lack of push,of inside force,lack of interest,lack of inner power,apathy..When i am concentrating i want to fell it,to feel determined,to feel i want to focus,not to feel emotional numbness and frustration and not focusing and analysing myself to see if i am focusing.Could this be depression? i also feel sad sometimes,nervous,i am not hungry .Could you prescribe an antidepressant that might work?(SSRI).I am taking Abilify and Klonopin) for a month.I live in Romania wich is a undeveloped country.My session with my psychiatrist last only 10 minutes,he doesn't ask what other medication i may be taking,or other things wich a psychiatrist should ask,i only tell him my issue and ,he doesn't tell me a diagnosis he just prescribes this things.
I want an antidepressive(SSRI_SSRNI),i am healthy,i only take Abilify and Klonopin,I don't have heart condition,no allergies and i am 19.Could you suggest one please?I 'd like to know if interfer with Klonopin
 Dan Abshear - Mon Feb 02, 2009 1:41 pm

Sorry to read you are feeling as you do.

It's quite possible the drugs that you are already taking may be causing the symptoms you expressed in this message. Regardless, what you say you are experiencing may be considered clear symptoms of depression. You need to evaluate with a doctor you have or you should seek to form a treatment plan with you to improve your disposition and eliminate the apathy that is apparent with your affective dysfunction. Cognitive and behavioral therapy have proven to be beneficial for others who experience similiar states of mind as you do, so you may want to consider such therapy as well.

Good luck.
 Debra Van Ness RN - Fri Feb 06, 2009 9:00 pm

Let me say I have alot of experience with depression. YES, depression will slow the thought processes, leave you without the ability to want to do anything, hinder concentration, change the appetite, and make you stop doing anything you otherwise use to enjoy in life. The "empty" feeling is a common description as well as being "numb".

I cannot suggest medications or prescribe as a nurse and I don't know that we can do that even as a physician on this site. But my opinion says an antidepressant would be a nice thing to try. Have you got a bipolar disorder? That is what the drug Abilify was originally marketed for. But I understand that now they are using this same drug in combination with selective serotonin reuptake inhibitors which are a common class of antidepressants. It is suppose to enhance the effects of the antidepressant or work with it to my understanding.

Now, if you have a diagnosis of bipolar, do you think you could be in the depressive phase of the cycle? Has the Abilify helped at all? Now Klonipin is for anxiety and is in the class of drugs known as benzodiazepines. It really does not normally do alot for depression or bipolar in and of themselves. It is more for anxiety. However, we all know that anxiety is often part of depression. As for interactions, I have seen antidepressants prescribed many many times along with Klonipin.

So, to suggest I could. To prescribe I could not and it is something you need to discuss with your psychiatrist. You might want to just ask for an antidepressant
and see if the doc will prescribe it.

Good luck.

Debra Van Ness RN
 S.WILLIAMS,RN - Fri Feb 06, 2009 9:06 pm

Do you take any other medications or street drugs to self medicate?
What did you originally see the Psychiatrist for? Were you feeling this way before taking the medication? How long have you been taking the medication.
Abilify is typically given for bipolar depression or schizophrenia. Klonopin is given for anxiety. Do you have a history of this?
Yes, depression can give you all the symptoms you describe, inability to concentrate, apathy, feelings of emptiness and worthlessness.
Perhaps with a little more background we will be able to answer your questions but no one here can prescribe a medication for you.
Peace,
 radio - Sat Feb 07, 2009 10:30 am

Yes i was feeling like this before taking any medicine,for about 5 years i feel like this.I don't take any other medication,i do not even take Abilify nor Klonpin.
I will go and see another pshychiatrist.I feel very unsure of myslef,i am confused of my feelings,sometimes i feel like crying.I think i am depressed.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here